Q. Is Propranolol advisable along with Adderall in ADHD?

Answered by
Dr. Suresh Kumar G D
and medically reviewed by Dr. Nithila A
Published on Jul 02, 2019

Hello doctor,

I have been prescribed Adderall 10 mg two tablets daily for ADHD and 10 mg Propranolol as needed for anxiety. Adderall is helping my ADHD. However, I have experienced increased anxiety and all the physical symptoms that come along with it, including chest tightness since taking the Adderall. I do not have chest pain or increased heart rate. Is it safe to assume the Propranolol while taking Adderall?

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry
#

Hello,

Welcome to icliniq.com.

How long are you taking Adderall? It is known that some people experience increased anxiety when taking Adderall ( Dextroamphetamine, Amphetamine). If the excessive stress continues to be problematic and has not settled in few weeks, discuss with your psychiatrist about possibly reducing the dose of Adderall or looking at alternative medication for managing ADHD (attention-deficit hyperactive disorder). Meanwhile, Propranolol can be used as needed to manage anxiety provided there are no contraindications like asthma. I hope this helps.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can I take Propranolol and Adderall together?

Query: Hi doctor, Is it safe to take both Adderall and Propranolol? I have ADHD and I am taking Adderall. I have been asked to speak about my career, but I get paralyzing stage fear every time I speak in front of a crowd. A psychiatrist prescribed me Propranolol, but this does not seem like a safe combin...  Read Full >>


Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. We are here to help you. The fear and uncomfortable feel of standing and speaking in front of crowd is due to anxiety only, which can be an independent entity or can be associated with ADHD (attention deficit hyperactivity disorder) itself. Propranolol is going to r...  Read Full

What causes mood swings and feeling of depression?

Query: Hello doctor,I would appreciate if you can help me out. I am taking Propranolol 120 mg. I restarted after a short period of stopping it without the doctor's advice which was wrong of me could be just the side effects cause I feel low-high, low-high, basically, my mood keeps changing. What causes moo...  Read Full >>


Answer: Hello, Welcome to icliniq.com. Propranolol is given as cardioprotective drug or in high blood pressure. In ischemic heart disease also it can be prescribed. But it is not related to mood swings. You are having mood elevations as well as depression. So, suggestive of some form of psychiatric disord...  Read Full

Mediterranean Diet and ADHD Prevention

Article Overview: For the first time, a team of researchers was able to demonstrate a strong link between a type of diet and the risk of ADHD. Read Article


Dr. Laurent Hiffler
Nutritionist

This article is a review of a study that showed how Mediterranean type of diet can influence ADHD (attention deficit hyperactivity disorder). A research team published a very interesting study demonstrating for the first time, a strong link between a type of diet and the risk of ADHD. Children who ...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.